Vol. 27, No. 2, 1968

Download this article
Download this article. For screen
For printing
Recent Issues
Vol. 297: 1
Vol. 296: 1  2
Vol. 295: 1  2
Vol. 294: 1  2
Vol. 293: 1  2
Vol. 292: 1  2
Vol. 291: 1  2
Vol. 290: 1  2
Online Archive
Volume:
Issue:
     
The Journal
Subscriptions
Editorial Board
Officers
Special Issues
Submission Guidelines
Submission Form
Contacts
Author Index
To Appear
 
ISSN: 0030-8730
Local analytic extensions of the resolvent

Jack D. Gray

Vol. 27 (1968), No. 2, 305–324
Abstract

Consider an endomorphism T, (that is, a bounded, linear transformation) on a (complex) Banach space X to itself. As usual, let R(λ,T) = (λ1 T)1 be the resolvent of T at λ ρ(T). Then it is known that the maximal set of holomorphism of the function λ R(λ,T) is the resolvent set ρ(T). However, it can happen that for some x X, the X-valued function λ R(λ,T)x has analytic extensions into the spectrum σ(T) of T. Using this fact we shall, in §1, localize the concept of the spectrum of an operator. In sections 2, 3 and 4 we investigate, quite thoroughly, the structural properties of this concept. Finally, in §5, the results of the previous sections will be utilized to construct a local operational calculus which will then be applied to the study of abstract functional equations.

Mathematical Subject Classification
Primary: 47.30
Milestones
Received: 21 March 1967
Published: 1 November 1968
Authors
Jack D. Gray